Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 395, NWS Jackson, MS

August 25, 2007Montgomery County, Webster County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 25, 2007, 2:20 PM CDT for Montgomery County, Webster County, Mississippi. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2007, 2:20 PM CDT (19:20 UTC)
Expired
Aug 25, 2007, 2:42 PM CDT
In force
22 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Montgomery County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 111 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1168 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:20 PM CDT, 1 hour earlier.

Area forecast discussion, Aug 25, 1:20 PM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
120 PM CDT SAT AUG 25 2007

.SHORT TERM...LATEST SATELLITE IMAGERY SHOWS THE TUTT CIRCULATION ROTATING
OVER THE NORTHERN GULF NEARING SOUTHEAST MISSISSIPPI. MEANWHILE AN
UPPER TROUGH WAS MOVING THROUGH THE MID TO UPPER MISSISSIPPI VALLEY.
THIS WAS ASSOCIATED WITH AN APPROACHING FRONT...WHICH WILL AFFECT
THE REGION FOR SUNDAY. AREA RADARS SHOWS SOME CONVECTION ACROSS
CENTRAL MISSISSIPPI. VISIBLE IMAGERY SHOWS A GOOD CLOUD LAYER FROM
THE ANVIL CANOPY...WHICH HAS SLOWED DOWN OUR HIGH TEMPS. SO DO NOT EXPECT
TEMPS TO RISE MUCH ACROSS AREAS SOUTHEAST OF THE DELTA REGION. SO LIMITED
HIGHS IN THE MID TO UPPER 80S FOR AREAS EAST OF THE DELTA AND KEPT
THE DELTA AROUND THE MIDDLE 90S. KEPT POPS AS FORECASTED./17/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TODAY WITH AREAS OF
BROKEN MID LEVEL CLOUDS 5-8K FEET AT TIMES. THERE WILL BE SCATTERED
MAINLY AFTERNOON SHRA/TSRA ACTIVITY... GENERALLY AFFECTING GTR...
MEI...HBG...AND JAN. SOME LOCALIZED WIND GUSTS COULD REACH 40-50KT
WITH THE STRONGEST WWD DRIFTING STORMS. EXPECT SOME OF THE ACTIVITY
THAT DEVELOPS COULD PERSIST FOR A FEW HOURS AFTER SUNSET. A SLIGHT
CHANCE FOR SHRA WILL EXIST THROUGH THE OVERNIGHT HOURS AS WELL...
GENERALLY E OF MS RIVER. SOME PATCHY FOG WILL DEVELOP OVER AREAS MAINLY
AFFECTED BY RAINFALL ON THE ORDER OF 2 TO 4 MILES AROUND 09Z.
THE PATCHY FOG SHOULD BURN OFF BY 13-14Z. OTHERWISE SOME MORNING
SHOWERS MAY DEVELOP ACROSS THE SOUTH HALF. AS THE UPPER DISTURBANCE
PUSHES WEST OFF THE LOUISIANA COAST./17/

&&

PREVIOUS DISCUSSION...SHORT TERM(TODAY THROUGH SUNDAY) ANALYSIS THIS
MORNING SHOWS WELL DEFINED TUTT CIRCULATION 27N/88W ROTATING NWD
TOWARD SERN MS. A WEAKENING MID LEVEL RIDGE AXIS FROM THE SRN
APPALACHIANS TO THE ARKLATEX GETTING SQUEEZED BY UPPER MS VALLEY
SHORTWAVE AND THE TUTT YIELDING A RATHER DIFFLUENT ZONE ACROSS OUR
CWFA ROUGHLY STRADDLING THE NATCHEZ TRACE PARKWAY. AT THE
SURFACE...HIGH PRESSURE TO OUR EAST WILL KEEP LIGHT SELY FLOW IN
PLACE FOR A BIT LONGER. LATE FRIDAY AND OVERNIGHT RAINFALL WAS MOST
FREQUENT IN NERN QUARTER OF THE CWFA WITH AREAS OF 1 INCH
AMOUNTS...EXCEPT HEAVIER POINTS IN CLAY AND WEBSTER COUNTIES.

PWATS OF 2.0+ INCHES NOW COVERS THE SE HALF OF THE CWFA AND THERE
WILL BE MID LEVEL LAPSE RATES OF 5.5-6C ALONG WITH MLCAPES OF
2000-2500J/KG OVER THESE AREAS THIS AFTERNOON. TUTT SPINS TOWARD
SERN LA/SERN MS BY EARLY TONIGHT SO HAVE RAISED MAV POPS OVER ERN
HALF OF THE CWFA FOR TODAY CLOSER TO MET NUMBERS. WILL OPT FOR HIGH
TEMPERATURES NEAR FWC VALUES SINCE ENOUGH SUNBREAKS WILL SUPPORT
PERSISTENCE AT MOST LOCATIONS. EXPECT HIGHEST READINGS IN MS DELTA
REGION WHERE UPPER 90S STILL LIKELY. WE ALREADY HAVE SOME MID CLOUDS
EXPANDING WWD THROUGH THE CWFA THIS MORNING AND MORE CLOUD DEBRIS IN
THE SERN PORTIONS SHOULD HOLD MAXES TO LOWER AND MIDDLE 90S.

MID LEVEL RIDGING PRETTY MUCH COLLAPSES TONIGHT WITH BETTER CHANCES
FOR TROPICAL STYLE SHRA PERSISTING. AN APPROACHING COLD FRONT THAT
WILL CROSS THE OZARKS AND TN VALLEY BY TONIGHT SHOULD SETTLE INTO
NRN MS BEFORE BECOMING DIFFUSE ON SUNDAY. TSRA ACTIVITY FROM THIS
AFTERNOON ALONG THIS BOUNDARY SHOULD GET CLOSE ENOUGH FOR OUTFLOW
BOUNDARIES TO SINK INTO OUR NRN CWFA AS WELL. WILL MAINTAIN
OVERNIGHT POPS MUCH OF THE AREA AND STAYED CLOSE TO MAV TEMPS IN THE
68-74F RANGE ACROSS THE AREA.

ON SUNDAY...PLENTY OF MESOSCALE BOUNDARIES AHEAD OF STALLING FRONTAL
SYSTEM JUST TO OUR N WHICH WILL FOSTER INTERACTION WITH THE TUTT
THAT MOVES NWD INTO SRN MS. COOLER MID LEVEL TEMPS WITH 500MB
READINGS OF -7C WILL YIELD SOME VERTICAL TOTALS OF 26-28 TO SUPPORT
CONVECTION IN STILL JUICY AIRMASS. WILL KEEP MENTION OF ISOLATED
STRONG/SEVERE WORDING IN HWOJAN BOTH TODAY AND SUNDAY. HAVE OPTED
FOR METMOS POPS AT MOST LOCATIONS WHICH AVERAGE 30-40 PERCENT. HIGH
TEMPS SHOULD BE A COUPLE OF DEGREES COOLER AND GENERALLY IN THE
92-96F RANGE. /40/

A BIT OF A PATTERN CHANGE CAN BE EXPECTED OVER THE ARKLAMISS REGION
FOR THE LONG TERM. WE SEE THE REMNANTS OF THE FRONT STALLED OVER
PORTIONS OF THE CWFA FOR MONDAY. THIS FEATURE IS EXPECTED TO WAVER
NORTH A BIT OVER THE NEXT FEW DAYS AND CONTINUE TO AFFECT THE CWFA
THROUGH MUCH OF THE WEEK BEFORE WASHING OUT. THE AREA WILL HAVE
PLENTY OF MOISTURE WITH PWATS AROUND 2.0 INCHES OVER AT LEAST THE
SOUTHERN HALF OF THE CWFA THROUGH THE WORK WEEK. THIS COMBINED WITH
MLCAPES AVERAGING 1200-1500 J/KG EACH DAY SHOULD ALLOW ISOLATED TO
SCATTERED AFTERNOON CONVECTION EACH DAY THIS WEEK...ESPECIALLY IN THE
SOUTH. PRETTY MUCH REMAINED WITH GUI FOR POPS THROUGH THE WORK WEEK
WITH NO MAJOR DISAGREEMENTS.

BY THE END OF THE WORK WEEK AND INTO THE WEEKEND WE BEGIN TO SEE A
FRONT APPROACHING THE CWFA FROM THE NORTH. MODELS ARE COMING IN
SLOWER WITH THIS FRONT...PLACING IT OVER THE PLAINS STATES DURING
THE DAY FRIDAY...AND MOVING CLOSER TO THE AREA BY THE END OF THE
WEEKEND.  THIS WILL ALLOW FOR MOISTURE TO POOL AHEAD OF THE FRONT
FOR THE WEEKEND GIVING PWATS BETWEEN 2.0-2.2 INCHES FOR SATURDAY AND
SUNDAY. SO FRI THROUGH SUN SHOULD GIVE OUR BEST SHOT AT SOME MUCH
NEEDED RAIN IN THE LONG TERM.

TEMPERATURES THROUGH THE LONG TERM WILL BE COOLER THAN WHAT WE HAVE
BEEN SEEING AS THERE WILL BE MORE IN THE WAY OF MOISTURE AND CLOUD
COVER EACH DAY...ESPECIALLY BY NEXT WEEKEND.  HOWEVER WE WILL STILL
SEE TEMPERATURES ABOVE CLIMATOLOGY AT LEAST THROUGH THE WORK WEEK AS
HIGHS WILL GET TO AT LEAST THE MIDDLE 90S MOST DAYS AND LOWS IN THE
LOWER 70S.  REMAINED RELATIVELY CLOSE TO GUI THROUGH MUCH OF THE
LONG TERM FOR LOWS.  I DID BUMP UP HIGH TEMPS IN A FEW LOCATIONS FOR
MOST OF THE PERIODS...WHICH IS SUPPORTED BY 925MB TEMPS AVERAGING
24-26C AND 850MB TEMPS AROUND 18-20C THROUGH THE WORK WEEK AS WELL
AS ENSEMBLE GUI. /14/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TODAY WITH AREAS OF
BROKEN MID LEVEL CLOUDS 5-8K FEET AT TIMES...EVEN EARLY IN THE DAY.
THERE WILL BE SCATTERED MAINLY AFTERNOON SHRA/TSRA ACTIVITY...
GENERALLY AFFECTING GTR... MEI...HBG...AND JAN. SOME LOCALIZED WIND
GUSTS COULD REACH 40-50KT WITH THE STRONGEST WWD DRIFTING STORMS.
EXPECT SOME OF THE ACTIVITY THAT DEVELOPS COULD PERSIST FOR A FEW
HOURS AFTER SUNSET. A SLIGHT CHANCE FOR SHRA WILL EXIST THROUGH THE
OVERNIGHT HOURS AS WELL... GENERALLY E OF MS RIVER./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       96  71  95  71 /  49  37  29  17
MERIDIAN      94  68  94  72 /  60  40  35  23
VICKSBURG     97  73  96  71 /  35  28  24  15
HATTIESBURG   93  71  93  73 /  63  41  36  30
NATCHEZ       95  73  93  71 /  38  28  36  25
GREENVILLE    98  71  98  71 /  19  21  15   5
GREENWOOD     97  71  97  71 /  43  25  18   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 25, 1:55 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT SAT AUG 25 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
155 PM CDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...
SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED EAST OF THE
MISSISSIPPI RIVER THIS AFTERNOON AND EVENING AND AGAIN DURING THE
DAY SUNDAY. THEY WILL BE MOST NUMEROUS EAST OF INTERSTATE 55 DURING
THE AFTERNOON AND EVENING EACH DAY. THE PRIMARY SEVERE WEATHER RISK
WITH THESE STORMS WILL BE DAMAGING DOWNBURST WINDS UP TO 60 MPH.
PERIODS OF TORRENTIAL RAINFALL WILL ALSO OCCUR AND MAY PRODUCE
FLOODING NEAR STRONGER STORMS. FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND SMALL HAIL WILL ALSO ACCOMPANY THUNDERSTORMS.

THE EFFECTS OF DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL COMBINE
TO PRODUCE SCATTERED THUNDERSTORMS OVER THE ARKLAMISS TODAY AND
SUNDAY. WIND FLOW ASSOCIATED WITH A GULF LOW TO THE SOUTH AND AN
APPROACHING LOW FROM THE WEST WILL PROVIDE ADDED SUPPORT FOR STRONG
THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03/17

In the hours before

Special weather statement, Aug 25, 12:29 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1229 PM CDT SAT AUG 25 2007

MSZ055-251815-
SIMPSON MS-
1229 PM CDT SAT AUG 25 2007

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAIN AND WIND GUSTS TO 50 MPH WAS LOCATED OVER MENDENHALL AT 1229 PM
CDT.  THESE STORMS ARE NEARLY STATIONARY.  FREQUENT CLOUD TO GROUND
LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SIMPSON COUNTY...INCLUDING THE CITIES OF MAGEE...MENDENHALL
AND PINOLA...SHOULD MONITOR THIS STORM CLOSELY SHOULD THIS STORM
BECOME SEVERE.

DH
Special weather statement, Aug 25, 12:29 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
1229 PM CDT SAT AUG 25 2007

MSZ055-251815-
SIMPSON MS-
1229 PM CDT SAT AUG 25 2007

...STRONG THUNDERSTORMS DEVELOPING OVER SIMPSON COUNTY...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAIN AND WIND GUSTS TO 50 MPH WAS LOCATED OVER MENDENHALL AT 1229 PM
CDT.  THESE STORMS ARE NEARLY STATIONARY.  FREQUENT CLOUD TO GROUND
LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SIMPSON COUNTY...INCLUDING THE CITIES OF MAGEE...MENDENHALL
AND PINOLA...SHOULD MONITOR THIS STORM CLOSELY SHOULD THIS STORM
BECOME SEVERE.

DH
Local storm report, Aug 25, 12:41 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1241 PM CDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     FLASH FLOOD      SUMRALL                 31.42N 89.55W
08/25/2007                   LAMAR              MS   COUNTY OFFICIAL

            LOCALIZED FLASH FLOODING ON HIGHWAY 589 AND AROUND CITY
            HALL.

&&

MM
Special weather statement, Aug 25, 12:42 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1242 PM CDT SAT AUG 25 2007

MSZ074-251825-
FORREST MS-
1242 PM CDT SAT AUG 25 2007

...STRONG THUNDERSTORM WITH VERY HEAVY RAIN OVER FORREST COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED NEAR HATTIESBURG AT 1242 PM...AND MOVING TOWARDS THE SOUTH
AT ONLY 5 MPH. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED
WITH THIS STORM.  THERE COULD ALSO BE LOCALIZED FLOODING AND
SIGNIFICANT PONDING OF WATER ON ROADWAYS.

PEOPLE IN FORREST COUNTY...INCLUDING THE CITIES OF HATTIESBURG AND
PETAL...SHOULD MONITOR THIS STORM CLOSELY AND BE PREPARED FOR
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

DH
Local storm report, Aug 25, 1:45 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     HAIL             SUMRALL                 31.42N 89.55W
08/25/2007  E0.75 INCH       LAMAR              MS   LAW ENFORCEMENT

            SUMRALL POLICE REPORTED THAT DIME-SIZED HAIL FELL.

1214 PM     FLASH FLOOD      SUMRALL                 31.42N 89.55W
08/25/2007                   LAMAR              MS   LAW ENFORCEMENT

            SUMRALL POLICE REPORTED SOME MINOR FLOODING WITHIN CITY
            LIMITS.

&&

HAMRICK
Local storm report, Aug 25, 1:50 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      COLUMBIA                31.26N 89.83W
08/25/2007                   MARION             MS   CO-OP OBSERVER

            MINOR STREET FLOODING REPORTED IN COLUMBIA.

&&

TARVER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:15 PM CDTSevere Thunderstorm WarningJANSmith31 min
Aug 24, 7:41 PM CDTSevere Thunderstorm WarningJANClay34 min
Aug 25, 10:12 AM CDTFlash Flood WarningJANNeshoba2 hr
Aug 25, 12:24 PM CDTSevere Thunderstorm WarningJANLamar30 min
Aug 25, 12:33 PM CDTFlash Flood WarningJANLamar117 min
Aug 25, 1:40 PM CDTFlash Flood WarningJANMarion2 hr
Aug 25, 6:07 PM CDTSevere Thunderstorm WarningJANAshley38 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.